advertisement
advertisement

Nerve damage

My husband has nerve damage due to L5/L5 herniated disc.  He now needs to have a total fusion of his lower back. We are only in our 40's.  He is unable to perform during sex, the surgeon says it is not from his back.  Is this something that will get any better after surgery?  Anyone have experience with this?  He has lost all hope and it is killing him...
advertisement

Comments

  • AWMAAWM NebraskaPosts: 70
    Is your husband taking any medications?  Several different meds have the possibility of causing erectile dysfunction.
  • kimb72kkimb72 Rhode IslandPosts: 11
    He takes Gabapentin and motrin...
  • advertisement
  • smartens162smartens162 Manitoba, CanadaPosts: 361
    Sexual dysfunction is a known side effect of gabapentin.  I am female, however it affected my abilities too.  Things returned to normal once I was off of the meds.  I understand the concern, because it could be due to the nerve problems.  But quite basically, I recognized that while gabapentin worked well for numbing the pain, it also numbed my anxiety levels and numbed me to pleasure.  It was a necessary evil.
  • wajihwwajih torontoPosts: 48
    Totally agree with smartens162. Chronic back issues are almost always are accompanied by depression and anxiety.  Anxiety itself is enough to cause erectile dysfunction and to complicate the issues the treatment of chronic anxiety which is  antidepressants specially SSRIs or SNRIS may cause erectile dysfunction in some users. I hope you have discussed this with your doctor. Even though Gabapentin  does not belong to this class of drug your doctor is the only one who has the final say and can help by trying other stuff. Fusion has its own pros and cons like any another spinal surgery which can go both ways depending on your luck and destiny. I can only pray that you go through this hard time and all is back to as you wish it to be. I also appreciate you standing by with your husband during this hard time.
advertisement
Sign In or Join Us to comment.